Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 209, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2018, 5:09 PM CDT for 7 counties in Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 26, 2018, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Christian County, MO, Douglas County, MO, Greene County, MO, Stone County, MO, Taney County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 26, 1:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.7
The text
As transmitted.
720
WUUS53 KSGF 262209
SVRSGF
MOC043-067-077-209-213-225-229-262300-
/O.NEW.KSGF.SV.W.0209.180626T2209Z-180626T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
509 PM CDT TUE JUN 26 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Webster County in southwestern Missouri...
Western Douglas County in southwestern Missouri...
Western Wright County in southwestern Missouri...
Eastern Christian County in southwestern Missouri...
Taney County in southwestern Missouri...
Southeastern Stone County in southwestern Missouri...
Southeastern Greene County in southwestern Missouri...
* Until 600 PM CDT
* At 508 PM CDT, severe thunderstorms were located along a line
extending from Fair Grove to near Strafford to near Highlandville
to near Gateway, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Branson... Lake Taneycomo...
Table Rock Lake... Bull Shoals Lake...
Table Rock State Park... Marshfield...
Hollister... Rogersville...
Silver Dollar City... Ava...
Kimberling City... Strafford...
Forsyth... Seymour...
Merriam Woods... Sparta...
Mansfield... Kissee Mills...
Reeds Spring... Rockaway Beach...
This includes Interstate 44 between mile markers 90 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage and winds gusting to near 70 moph. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows! Torrential
rainfall is occurring with these storms, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3653 9358 3710 9310 3748 9307 3747 9249
3709 9250 3681 9270 3680 9277 3673 9276
3650 9304 3650 9358
TIME...MOT...LOC 2208Z 282DEG 38KT 3737 9313 3720 9309 3688 9328 3651
9385
HAIL...<.75IN
WIND...70MPH
$$
Hatch1 follow-up statement
746
WWUS53 KSGF 262233
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
533 PM CDT TUE JUN 26 2018
MOC077-262243-
/O.CAN.KSGF.SV.W.0209.000000T0000Z-180626T2300Z/
Greene MO-
533 PM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
southwestern Missouri. A severe thunderstorm watch also remains in
effect until 900 PM CDT for southwestern Missouri.
LAT...LON 3667 9340 3707 9308 3718 9298 3748 9286
3747 9249 3709 9250 3681 9270 3680 9277
3673 9276 3650 9304 3650 9354
TIME...MOT...LOC 2233Z 282DEG 38KT 3732 9283 3715 9279 3683 9298 3646
9355
$$
MOC043-067-209-213-225-229-262300-
/O.CON.KSGF.SV.W.0209.000000T0000Z-180626T2300Z/
Webster MO-Douglas MO-Wright MO-Christian MO-Taney MO-Stone MO-
533 PM CDT TUE JUN 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WEBSTER...WESTERN DOUGLAS...WESTERN WRIGHT...EASTERN CHRISTIAN...
TANEY AND SOUTHEASTERN STONE COUNTIES...
At 533 PM CDT, severe thunderstorms were located along a line
extending from near Marshfield to Seymour to 6 miles northeast of
Taneyville to near Urbanette, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Branson... Lake Taneycomo...
Table Rock Lake... Bull Shoals Lake...
Table Rock State Park... Marshfield...
Hollister... Silver Dollar City...
Ava... Kimberling City...
Forsyth... Seymour...
Merriam Woods... Sparta...
Mansfield... Kissee Mills...
Rockaway Beach... Fordland...
Hartville... Bull Creek...
This includes Interstate 44 near mile marker 103, near mile marker
105, and between mile markers 107 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3667 9340 3707 9308 3718 9298 3748 9286
3747 9249 3709 9250 3681 9270 3680 9277
3673 9276 3650 9304 3650 9354
TIME...MOT...LOC 2233Z 282DEG 38KT 3732 9283 3715 9279 3683 9298 3646
9355
HAIL...<.75IN
WIND...60MPH
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:35 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 26, 3:35 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
335 PM CDT Tue Jun 26 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 256 PM CDT Tue Jun 26 2018
Showers and thunderstorms have developed this afternoon along a
previous outflow boundary across the eastern Ozarks. Additional
explosive thunderstorm development has taken place across eastern
Kansas and west-central Missouri ahead of an approaching short
wave trough and deep moisture convergence.
High amounts of instability exist with MLCAPE values of 2500-3500
J/kg. These storms will likely continue to conglomerate into a
line or multiple lines late this afternoon as the atmosphere will
remain favorable for strong cold pools. Damaging straight-line
winds will be the main concern along with hail up to the size of
quarters.
We will also continue to monitor cells across the eastern Ozarks
as deep layer shear has supported supercellular structures. This
would promote larger hail potential (up to the size of golf
balls). We will also have to watch storms tracking along remnant
outflow boundaries for low-end tornado potential.
Flash flooding will also be a threat, especially across central
Missouri where we may see a 1-2 hour period of training. That
area also saw heavy rainfall this morning.
Showers and thunderstorms will then end from northwest to
southeast late this evening and overnight with the severe threat
also diminishing.
We could see a lingering storm or two into Wednesday across
south-central Missouri. However, most areas are expected to remain
dry. The big story for Wednesday will be the return to heat and
humidity. High temperatures in the low to mid 90s are expected
with afternoon heat indices between 97 and 107. We have expanded
the Heat Advisory farther east to include the Highway 65 corridor.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 256 PM CDT Tue Jun 26 2018
An upper level ridge will continue to build into the region late
this week with the heat and humidity continuing. Highs through
Saturday will once again warm into the lower to middle 90s over
most areas. Dew points will remain high enough through at least
Thursday to support afternoon heat indices in the 97 to 107 range.
Thus, we have extended the Heat Advisory through Thursday. It is
quite possible that the advisory may need to be extended towards
the weekend, especially if dew points remain a bit higher. Areal
expansion will also be possible.
Medium range models then shift the ridge to the east and begin to
flatten it out from later this weekend into early next week. This
should result in slightly cooler temperatures along with at least
a marginal risk for showers and thunderstorms.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1235 PM CDT Tue Jun 26 2018
Scattered thunderstorms will impact southern Missouri through this
evening. MVFR and brief IFR can be expected around storms. There
is also the potential for hail and gusty winds.
Storms will then end later tonight with VFR returning to the
region and continuing into Wednesday.
Outside of thunderstorms, surface winds will remain out of the
south to southwest with late morning and afternoon gusts over 20
knots. There will be low level wind shear overnight and early
Wednesday morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for
MOZ066>068-077>080-088>091-093>095-101>104.
KS...Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for
KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...SchaumannHazardous weather outlook, Jun 26, 12:10 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1210 PM CDT Tue Jun 26 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271715- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1210 PM CDT Tue Jun 26 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... Heat index values this afternoon are expected to reach the mid 90s to around 100 degrees across southern Missouri and southeastern Kansas. A strongly unstable environment and moderate amounts of wind shear will support the development of scattered strong to severe thunderstorms this afternoon across portions of eastern Kansas and west-central Missouri. These storms will then congeal into small clusters and move southeast across much of the remainder of the Missouri Ozarks this evening. The main potential severe weather hazards will be hail up to the size of golf balls and damaging wind gusts in excess of 60 mph. There is also a limited risk for an isolated tornado. The main severe weather threat will generally occur along and north of the Interstate 44 corridor from mid afternoon through late evening. In addition to the chance of severe storms, very heavy rain will be likely and may lead to some isolated localized flooding. Frequent lightning can also be expected from these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions will return to the area Wednesday with temperatures rising into the mid to upper 90s and heat index values from the upper 90s to around 107. Even hotter conditions are expected on Thursday with heat index values from 100 to 107 expected. Thunderstorm chances will return to the area Friday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening generally along and north of the Interstate 44 corridor. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Jun 26, 4:47 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 2 W NOEL 36.55N 94.52W
06/26/2018 MCDONALD MO EMERGENCY MNGR
16-INCH DIAMETER TREE BLOWN DOWN ON HIGHWAY
90 WEST OF NOEL.
&&
MMTLocal storm report, Jun 26, 4:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND GST 5 SSE WILLARD 37.24N 93.40W
06/26/2018 M67 MPH GREENE MO ASOS
67 MPH WIND GUST MEASURED AT SPRINGFIELD
BRANSON AIRPORT.
&&
MMTLocal storm report, Jun 26, 4:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG 2 NNE SOUTH WEST CITY 36.53N 94.60W
06/26/2018 MCDONALD MO EMERGENCY MNGR
POWER LINES DOWN.
&&
MMTLocal storm report, Jun 26, 5:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG RICHLAND 37.86N 92.40W
06/26/2018 PULASKI MO EMERGENCY MNGR
TREES BLOWN OVER.
&&
MMTLocal storm report, Jun 26, 5:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 NW EBENEZER 37.36N 93.36W
06/26/2018 GREENE MO PUBLIC
A FEW SMALL TREE LIMBS DOWN. ESTIMATED 50-60
MPH GUSTS.
&&
MMTLocal storm report, Jun 26, 5:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 NW SPRINGFIELD 37.22N 93.32W
06/26/2018 GREENE MO LAW ENFORCEMENT
LARGE TREE DOWN ON W NICHOLS ST.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:59 PM CDT | Special Weather Statement | SGF | Ozark | 46 min |
| Jun 25, 10:02 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 43 min |
| Jun 25, 10:28 PM CDT | Special Weather Statement | SGF | Greene | 47 min |
| Jun 26, 12:03 AM CDT | Special Weather Statement | SGF | Laclede | 42 min |
| Jun 26, 1:40 AM CDT | Special Weather Statement | SGF | Pulaski | 50 min |
| Jun 26, 1:51 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 26 min |
| Jun 26, 2:43 AM CDT | Special Weather Statement | SGF | Texas | 47 min |
| Jun 26, 2:48 AM CDT | Special Weather Statement | SGF | Texas | 57 min |
| Jun 26, 2:53 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 22 min |
| Jun 26, 2:58 AM CDT | Special Weather Statement | SGF | Greene | 47 min |
| Jun 26, 3:20 AM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 5 days |
| Jun 26, 3:25 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 38 min |
| Jun 26, 3:58 AM CDT | Special Weather Statement | SGF | Webster | 47 min |
| Jun 26, 4:12 AM CDT | Areal Flood Advisory | SGF | Greene, Webster | 4 hr |
| Jun 26, 5:31 AM CDT | Special Weather Statement | SGF | Dent | 44 min |
| Jun 26, 7:21 AM CDT | Special Weather Statement | SGF | Benton | 39 min |
| Jun 26, 9:17 AM CDT | Special Weather Statement | SGF | Morgan | 43 min |
| Jun 26, 9:37 AM CDT | Special Weather Statement | SGF | Morgan | 38 min |
| Jun 26, 9:57 AM CDT | Special Weather Statement | SGF | Miller | 48 min |
| Jun 26, 10:22 AM CDT | Special Weather Statement | SGF | Morgan | 23 min |
| Jun 26, 12:33 PM CDT | Special Weather Statement | SGF | Phelps, Pulaski | 42 min |
| Jun 26, 12:51 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 39 min |
| Jun 26, 1:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 52 min |
| Jun 26, 1:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 20 min |
| Jun 26, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 46 min |
| Jun 26, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 49 min |
| Jun 26, 2:06 PM CDT | Special Weather Statement | SGF | Maries | 39 min |
| Jun 26, 2:19 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 41 min |
| Jun 26, 2:33 PM CDT | Special Weather Statement | SGF | Benton, St. Clair | 42 min |
| Jun 26, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 20 min |
| Jun 26, 2:47 PM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan | 6 hr |
| Jun 26, 2:48 PM CDT | Areal Flood Advisory | SGF | Dent | 6 hr |
| Jun 26, 2:56 PM CDT | Special Weather Statement | SGF | Barton, St. Clair, Vernon | 49 min |
| Jun 26, 3:10 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 50 min |
| Jun 26, 3:13 PM CDT | Special Weather Statement | SGF | Barton, Jasper, Newton | 47 min |
| Jun 26, 3:16 PM CDT | Special Weather Statement | SGF | Benton, Camden, Hickory, Miller, Morgan | 44 min |
| Jun 26, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Miller, Morgan, St. Clair | 38 min |
| Jun 26, 3:58 PM CDT | Special Weather Statement | SGF | Dade, Lawrence, Newton | 47 min |
| Jun 26, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 1 more | 39 min |
| Jun 26, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 44 min |
| Jun 26, 4:22 PM CDT | Tornado Warning | SGF | Phelps, Pulaski | 23 min |
| Jun 26, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Stone | 50 min |
| Jun 26, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski | 49 min |
| Jun 26, 4:44 PM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 6 hr |
| Jun 26, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 24 min |
| Jun 26, 5:35 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 40 min |
| Jun 26, 5:38 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 19 min |
| Jun 26, 5:46 PM CDT | Tornado Warning | SGF | Wright | 14 min |
| Jun 26, 5:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney, Texas, Wright | 49 min |
| Jun 26, 6:02 PM CDT | Tornado Warning | SGF | Laclede, Pulaski, Texas, Wright | 28 min |
| Jun 26, 6:29 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.